Hi, i am 26 year old female. I am pretty fit, but have stopped execising since i started to feel sick. I have a number of symptoms, but think they are unrelated. The main one i would like to know about though is i recently i had a chest xray that said my lungs were Hyper-radiant and Hyperinflatted probably due to COAD, however i have never been a smoker or been around many people that do smoke. I have been having a lot of breathing problems lately with taking a breath and sometimes my chest is really really tight and the symptoms seem to be getting worse. Is there any chance this could just be ashma? I have just found out i have a lot of allergies which i have ignored in the past. Also what can i do to improve on whatever this is, ashma spray doesn't seem to help a lot of the time. Thanks
One’s lungs can appear hyper-inflated on the basis of sub-optimally controlled asthma and, at age 26 with no history of cigarette smoking, that would be the most likely cause.
There are however other so-called obstructive airway diseases, for example bronchiolitis that can mimic asthma. Your first step should be confirmation of the diagnosis and the first test for that would be pulmonary function testing, before and after the administration of a bronchodialator. If you prove to have asthma the failure to experience relief of symptoms with an “asthma spray" could simply be a reflection of sub-optimum therapy.
As your symptoms are worsening, I suggest that you arrange for evaluation, either by your primary care physician or a lung specialist (pulmonologist) without delay.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.